Alert archive / Washington / Red Flag Warnings in 2017
Red Flag Warning 2, NWS Pendleton, OR
NWS Pendleton, OR issued this red flag warning at Jun 12, 2017, 8:41 AM PDT. It took effect at Jun 12, 2017, 2:00 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2017, 8:41 AM PDT (15:41 UTC)
- In effect from
- Jun 12, 2017, 2:00 PM PDT
- Expired
- Jun 12, 2017, 8:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Pendleton, OR
The text
As transmitted.
493 WWUS86 KPDT 121541 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 841 AM PDT Mon Jun 12 2017 ...VERY WINDY CONDITIONS WITH LOW RELATIVE HUMIDITIES THIS AFTERNOON AND EVENING... ORZ641-WAZ641-675-130300- /O.NEW.KPDT.FW.W.0002.170612T2100Z-170613T0300Z/ Lower Columbia Basin of Oregon-Lower Columbia Basin of Washington- Eastern Washington Southern Columbia Basin- 841 AM PDT Mon Jun 12 2017 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 641 AND 675... The National Weather Service in Pendleton has issued a Red Flag Warning, which is in effect from 2 PM this afternoon to 8 PM PDT this evening. * AFFECTED AREA...In Oregon...Fire weather zone 641. In Washington...Fire weather zones 641 and 675. * TIMING...This afternoon and early evening. * WIND...West 25 to 35 mph with gusts to 50 mph. * HUMIDITY...Minimum values of 20 to 30 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
1 follow-up statement
637 WWUS86 KPDT 122123 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 223 PM PDT Mon Jun 12 2017 ...VERY WINDY CONDITIONS WITH LOW RELATIVE HUMIDITIES THROUGH THIS EVENING... ORZ641-WAZ641-675-130300- /O.CON.KPDT.FW.W.0002.000000T0000Z-170613T0300Z/ Lower Columbia Basin of Oregon-Lower Columbia Basin of Washington- Eastern Washington Southern Columbia Basin- 223 PM PDT Mon Jun 12 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 641 AND 675... * AFFECTED AREA...In Oregon...Fire weather zone 641. In Washington...Fire weather zones 641 and 675. * TIMING...Until 8 PM this evening. * WIND...West 25 to 35 mph with gusts to 50 mph. * HUMIDITY...Minimum values of 20 to 30 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this red flag warning went out at Jun 12, 8:23 AM PDT, 18 minutes earlier.
Area forecast discussion, Jun 12, 8:23 AM PDT, 18 minutes before
Area Forecast Discussion
National Weather Service Pendleton OR
823 AM PDT Mon Jun 12 2017
.SHORT TERM...Today through Wednesday...Main concern continues to be
the winds later today and this evening. 12z NAM agrees with
earlier models showing strong surface pressure gradient develops
along east slopes of Cascades and extends east to the foothills of
the Blue Mtns. Wind advisory will go in effect for these areas
later this morning and early afternoon until late evening. It may
need to be extended into the overnight across the Oregon Blue Mtn
foothills. See Fire Weather below for Red Flag Warnings.
Otherwise, upper level low pressure area over northern NV moving
ne into ID this afternoon and MT overnight. Precipitation band on
the north periphery of circulation dissipating over NE Oregon this
morning. Have decreased the chance for precipitation in Wallowa
County for the next several hours. Expect additional bands of
precipitation to brush mainly Wallowa County later today and
decreasing overnight as the low pulls further NE.
The surface pressure gradient will gradually decrease Tuesday and
breezy and dry conditions to be the rule with a westerly flow
aloft. Light winds and a weak pressure gradient to return
Wednesday with a dry westerly flow.
&&
.FIRE WEATHER...Very windy conditions will develop this afternoon
across the Columbia Gorge/Basin. With minimum RH's in the 25-30
percent range, have decided to issue a Red Flag Warning foe zones
641 and 675 from late this afternoon through early this evening.
&&
.PREV DISCUSSION... /issued 418 AM PDT Mon Jun 12 2017/
SHORT TERM...Today through Wednesday...The upper low pressure
system that has been impacting the forecast area for the last few
days appears to be further north than the models have advertised.
Decided to adjust the pops upward further north and west as a
result. Also added isolated thunderstorms for the northeast
mountains beginning early this morning since there is already
lightning strikes occurring over Wallowa county this morning. Expect
the wrap around flow of moisture that is producing showers and
isolated thunderstorms in these areas to continue through this
afternoon. The thunderstorms are expected to be weak and non-severe.
The upper low will begin to move to the east-southeast by this
evening with the showers and thunderstorms decreasing and ending
this evening. The main concern for today and tonight, however, is
the expected increasing pressure gradients over the Simcoe
Highlands...north central Oregon...the Oregon Blue Mountain
foothills, and the Oregon Lower Columbia basin. Pressure gradients
will tighten up enough in these areas to warrant an expansion of the
wind advisory that is already issued for the Kittitas Valley and the
eastern Columbia River Gorge, to cover these additional zones. For
the Simcoe Highlands and north central Oregon the wind advisory will
begin at 10 AM and continue through 10 PM, as is the case for the
Kittitas Valley and the Eastern Columbia River gorge. The wind
advisory for the Blue Mountain Foothills and Lower Columbia Basin of
Oregon will begin at 2 pm this afternoon and will continue through
10 pm this evening. The day shift will need to keep a close eye on
the Washington side of the Lower Columbia Basin in case the advisory
needs to be expanded further to include the Lower Columbia Basin of
Washington too. However, for now it does not look like the winds
will increase enough for the Washington side of the Lower Basin.
Maximum temperatures today will be similar to Sunday. Then on
Tuesday temperatures temperatures are expected to be slightly cooler
behind the departing upper low with cold air advection over the CWA
behind the upper low. Then on Wednesday, maximum temperatures will
increase by around 4-6 degrees over the CWA with the beginning of a
warming trend that will continue into the extended period. Winds
will be lighter on Tuesday, but it will still be breezy to windy
over a good portion of the CWA. On Wednesday winds will be much
lighter than today and Tuesday. 88
LONG TERM...Wednesday Night through Sunday...Westerly upper
level flow will persist through the long term period with fast
moving weak systems. Weak ridging will transition to weak troughing
Wednesday night and Thursday. This will bring some showers to
eastern WA and OR. Weak ridging will return Saturday and Sunday. A
few showers may linger in the mountains Friday afternoon before dry
conditions develop again on Saturday. Temperatures will be warming
slowly Wednesday through Saturday with near to above normal
temperatures by next weekend. Coonfield
AVIATION...12Z TAFs...VFR conditions will persist across all TAF
sites for 24 hours. Pressure gradients will tighten and very windy
westerly winds can be expected across the TAF sites after 18z. TAF
site KDLS will experience the strongest winds with sustained winds
around 30 kts with gusts over 40 kts at times. 76
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 68 47 67 45 / 10 10 0 0
ALW 73 51 70 48 / 30 10 0 0
PSC 80 52 75 49 / 0 10 0 0
YKM 77 48 74 45 / 0 0 0 0
HRI 74 51 72 47 / 10 10 0 0
ELN 71 49 67 45 / 0 0 0 0
RDM 64 35 66 35 / 10 10 0 0
LGD 66 45 64 40 / 20 10 0 0
GCD 65 42 66 39 / 20 10 0 0
DLS 70 53 69 49 / 10 10 10 0
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...Red Flag Warning from 2 PM this afternoon to 8 PM PDT this
evening for ORZ641.
Wind Advisory until 10 PM PDT this evening for ORZ041-510.
Wind Advisory from 2 PM this afternoon to 10 PM PDT this evening
for ORZ044-507-508.
WA...Red Flag Warning from 2 PM this afternoon to 8 PM PDT this
evening for WAZ641-675.
Wind Advisory until 10 PM PDT this evening for WAZ024-026-521.
&&
79/76/77Nearby
Red Flag Warnings in Washington, 2017Red Flag Warnings in Oregon, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.